Thursday, February 18, 2010


Ahh, the new chemo learning curve. Started new poison two days ago. I really tried not to read about all the annoying side effects, hoping to avoid them. First, the pump you up with steroids and Benadryl. The Benadryl is to avoid an allergic reaction to the chemo. So it was pretty much nappy time for me after mainlining the Benedryl. My legs cramped during the infusion, post chemo googling tells me that Benadryl exacerbates Restless Leg Syndrome. Luckily, it only lasted that afternoon.

Constipation or diarrhea, pick your weapon of choice. The last stuff constipated me, apparently, we are going the opposite direction this time. The breakfast I cooked, smelled like gym socks. My head feels "chemically", but not nearly as bad as the "red devil" made it feel. The kids have not told me I smell like chemo.

So even though I sound like I am complaining, so far, so good. I wasn't expecting the diarrhea, but now that I know, I can adapt. If I can stop eating stuff even when it smells like locker room, I will be OK. Logic would say to stop eating stuff that tastes nasty, but I just keep trying. I figure more salt will fix it, I am surprised my blood pressure is not increasing.

I do think a nap will be in order soon. But, I am so much better than the last chemo. For that, I am very grateful.

No comments:

Post a Comment